Alert archive / Florida / Tornado Warnings in 2015
Tornado Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 25, 2015, 6:37 AM CDT for Walton County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 6:37 AM CDT (11:37 UTC)
- Expired
- Apr 25, 2015, 7:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 5:00 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WFUS52 KTAE 251137
TORTAE
FLC131-251200-
/O.NEW.KTAE.TO.W.0019.150425T1137Z-150425T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
637 AM CDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 700 AM CDT
* AT 637 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR LAUREL HILL...OR 11 MILES SOUTHWEST OF FLORALA...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...LIBERTY...GORDON...NEW HARMONY...SAND HILL...
OAKWOOD HILLS...POND CREEK...FOX HILL...ALPINE HEIGHTS...CANEY
CREEK AND CLUSTER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3094 8639 3093 8611 3073 8616 3078 8639
TIME...MOT...LOC 1137Z 278DEG 37KT 3087 8643
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:36 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 25, 3:36 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 436 AM EDT SAT APR 25 2015 ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND SUNDAY ACROSS THE AREA... .NEAR TERM [THROUGH TODAY]... THE PRIMARY FORECAST CONCERN TODAY IS RELATED TO THUNDERSTORM CHANCES AND SEVERE WEATHER POTENTIAL. THE SHORT VERSION IS THAT RAIN AND STORMS ARE EXPECTED TO BE MOST LIKELY OVER THE NORTHERN HALF OF THE FORECAST AREA, AND THAT SEVERE WEATHER IS A DISTINCT POSSIBILITY (PARTICULARLY IN THOSE SAME AREAS). AS OF 08 UTC, A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR BIRMINGHAM, TO JACKSON MS, TO NEARLY NATCHEZ MS ALONG THE MISSISSIPPI RIVER. THESE STORMS WERE ADVANCING EAST, AND COULD CONCEIVABLY REACH THE NORTHERN FRINGES OF OUR FORECAST AREA AROUND 12 UTC (7 AM CDT). THESE STORMS WERE SITUATED ALONG THE NORTHERN EDGE OF A LARGER RESERVOIR OF INSTABILITY, AND LIKELY JUST NORTH OF A LOW-MID LEVEL CAPPING INVERSION. THIS CAP WAS SAMPLED BY THE 00 UTC LIX AND LCH SOUNDINGS IN SOUTHERN LOUISIANA WITH 700MB TEMPERATURES BETWEEN +10C AND +12C, AND THE LATEST RAP ANALYSIS INDICATES THAT SIMILAR VALUES ARE CURRENTLY NOSING INTO THE FLORIDA PANHANDLE. THIS SHOULD LIMIT THE SOUTHWARD EXTENT OF MORNING CONVECTION, ALTHOUGH A FEW ISOLATED STORMS CAN'T BE RULED OUT EVEN DOWN TO THE GULF COAST. WHAT UNFOLDS IN THE AFTERNOON WILL LARGELY DEPEND ON THE CONVECTIVE EVOLUTION THIS MORNING. THE VAST MAJORITY OF CONVECTION-ALLOWING MODELS (CAM) INDICATE AFTERNOON INITIATION ALONG A TRAILING WEST-EAST ORIENTED OUTFLOW BOUNDARY. HOW FAR NORTH OR SOUTH THAT OCCURS WILL DEPEND ON THE AREA SWEPT OUT BY STORMS THIS MORNING. CURRENT INDICATIONS ARE THAT IT WILL BE CLOSE TO THE NORTHERN BORDER OF OUR FORECAST AREA, PLUS OR MINUS A FEW COUNTIES. SEVERE WEATHER WILL BE POSSIBLE WHERE STORMS OCCUR TODAY, BUT SHOULD BE MORE LIKELY OVER THE NORTHERN HALF OF THE AREA AS THAT IS WHERE STORM CHANCES ARE CURRENTLY HIGHEST AND THERE MAY BE A LINGERING BOUNDARY. BY MID-MORNING, A BROAD-BASED AVERAGE OF MODELS SHOWS JUST OVER 1000 J/KG OF CAPE IN THE WARM SECTOR, INCREASING TO AROUND 2000- 2500 J/KG BY AFTERNOON. COMBINED WITH 0-6KM SHEAR VALUES OF AROUND 50 KNOTS, THE ENVIRONMENT SHOULD BE VERY FAVORABLE FOR SEVERE STORMS WITH THE POSSIBILITY OF SUPERCELLS OR BOWED LINE SEGMENTS. WE HAVE MAINTAINED SEVERE WORDING IN THE FORECAST NORTH OF I-10. ALL SEVERE HAZARDS WOULD BE POSSIBLE, WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT BUT TORNADOES ALSO POSSIBLE. IT IS WORTH NOTING THAT EVEN THE CAMS THAT PRODUCE MORNING SHOWERS AND STORMS INDICATE VERY STRONG STORMS LATER IN THE DAY. STEEP MID-LEVEL LAPSE RATES AND A MOIST BOUNDARY LAYER SHOULD AID IN QUICK DESTABILIZATION IN THE EVENT OF MORNING RAIN AND CLOUD COVER. THE PRIMARY THING THAT WOULD DECREASE OUR SEVERE RISK IS IF THE MAIN OUTFLOW BOUNDARY REMAINS OFF TO THE NORTH OF OUR AREA, BUT THAT SEEMS THE LESS LIKELY SCENARIO RIGHT NOW. FINALLY, WE COULD SEE SOME LOCALIZED HEAVY RAINFALL OR FLASH FLOODING GIVEN STORM MOTION VECTORS ROUGHLY PARALLEL TO THE EXPECTED OUTFLOW BOUNDARY ORIENTATION. .SHORT TERM [TONIGHT THROUGH MONDAY]... ON SUNDAY...A WEAK FRONTAL BOUNDARY MAY BE LINGERING ACROSS THE GULF COAST STATES. MID LEVEL LAPSE RATES WILL LIKELY REMAIN STEEP WITH WESTERLY FLOW CONTINUING WITH AN UNSTABLE AIRMASS SOUTH OF THE FRONT. WEAK CONVERGENCE ALONG THIS LEFTOVER BOUNDARY COMBINED WITH THE AFTERNOON SEABREEZE MAY BE ENOUGH TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE FLORIDA PANHANDLE AND BIG BEND. THE 00Z GFS AND NAM BOTH FORECAST SBCAPE VALUES OVER 3000 J/KG SOUTH OF THE FRONT ON SUNDAY AFTERNOON...SO WE WILL NEED TO WATCH FOR ISOLATED SEVERE WEATHER ON SUNDAY AFTERNOON...MAINLY ACROSS THE FLORIDA BIG BEND AND PANDHANDLE. HOWEVER...THE LACK OF STRONG FORCING WILL LIKELY LIMIT THE COVERAGE OF STORMS...THUS THE FORECAST POP IS ONLY AROUND 30 PERCENT SUNDAY AFTERNOON. THE SPC OUTLOOK CALLS FOR A MARGINAL RISK OF SEVERE STORMS ON SUNDAY. ISOLATED TO SCATTERED AFTERNOON CONVECTION IS ALSO POSSIBLE ON MONDAY AFTERNOON. TEMPERATURES WILL CONTINUE ABOVE AVERAGE WITH HIGHS GENERALLY RANGING FROM THE MID 80S TO NEAR 90 AND OVERNIGHT LOWS RANGING FROM THE MID 60S TO NEAR 70. .LONG TERM [MONDAY NIGHT THROUGH SATURDAY]... ACTIVE WEATHER WILL CONTINUE THROUGH MID-WEEK AS ANOTHER TROUGH WILL EMERGE EASTWARD FROM THE DESERT SOUTHWEST. THE ASSOCIATED SURFACE LOW WILL TRACK EASTWARD ALONG THE GULF COAST...GIVING OUR FORECAST AREA A GOOD CHANCE OF RAIN ON TUESDAY INTO WEDNESDAY. THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THE LOW...WHICH WILL AFFECT THE SEVERE WEATHER THREAT ACROSS THE AREA. A TRACK TOO FAR SOUTH WOULD LIMIT THE WARM SECTOR AND GIVE US MORE OF A MODERATE TO HEAVY RAIN THREAT VS SEVERE STORMS. THE 00Z ECMWF CUTS THE LOW ACROSS THE FLORIDA BIG BEND...WHICH WOULD LIKELY KEEP THE THREAT OF STRONGER STORMS LIMITED TO THE SOUTHEAST BIG BEND. THE 00Z GFS MSLP PATTERN LOOKS A BIT STRANGE WITH A LARGE MCS TRACKING SOUTHEASTWARD OFF THE COAST OF LOUISIANA. THIS MAY BE FEEDBACK AND COULD BE RESULTING IN A SURFACE LOW A BIT TOO FAR SOUTH INITIALLY. OVERALL...SOMETHING LIKE THE 00Z ECMWF SEEMS REASONABLE ACROSS THE AREA WITH SOME UNCERTAINTY IN THE EXACT TIMING...PROVIDED THAT THE LARGE MCS DOES NOT DEVELOP LIKE THE GFS THINKS. THIS SYSTEM SHOULD BE GONE BY THE END OF THE WEEK WITH A SLIGHTLY COOLER AND DRIER AIRMASS IN ITS WAKE. && .AVIATION... [THROUGH 12Z SUNDAY] SOME LOW CIGS, PRIMARILY IN THE MVFR RANGE, MAY AFFECT ECP AND DHN EARLY THIS MORNING. HOWEVER, GENERALLY VFR CONDITIONS ARE EXPECTED AT THE TERMINALS THROUGH AROUND OR SHORTLY AFTER 00 UTC. AFTER THAT TIME, LOW CIGS SHOULD REDEVELOP AND COULD AFFECT MOST OR ALL OF THE TERMINALS WITH IFR-MVFR CONDITIONS. SHOWERS AND STORMS WILL BE POSSIBLE TODAY, MOST LIKELY ACROSS THE NORTHERN HALF OF OUR AREA WHICH INCLUDES DHN AND ABY. SOME OF THE STORMS COULD BE SEVERE, AND SCATTERED TO NUMEROUS STORMS MAY PERSIST AROUND THE DHN OR ABY TERMINALS FOR SEVERAL HOURS TODAY. && .MARINE... SOUTH TO SOUTHWEST WINDS WILL REMAIN AT MODERATE TO LOCALLY HIGHER LEVELS THROUGH THIS WEEKEND. THEREAFTER...AN AREA OF LOW PRESSURE IS EXPECTED TO AFFECT THE GULF COAST STATES WITH INCREASING WINDS AND SEAS ON TUESDAY AND WEDNESDAY WITH CAUTIONARY TO ADVISORY CONDITIONS POSSIBLE. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED WITH HIGH RH EXPECTED THIS WEEKEND AND INTO NEXT WEEK. RAIN CHANCES ARE IN THE FORECAST THROUGH WEDNESDAY AND SOME WETTING RAINS ARE LIKELY. HIGH DISPERSIONS ARE EXPECTED TODAY AREAWIDE. && .HYDROLOGY... RIVER LEVELS WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS WITH SCATTERED CONVECTION ACROSS THE AREA. A MORE WIDESPREAD MODERATE TO LOCALLY HEAVY RAIN EVENT REMAINS POSSIBLE FOR TUESDAY INTO WEDNESDAY. THE PLACEMENT OF THE HEAVIEST RAINFALL REMAINS UNCERTAIN WITH SOME MODELS PLACING IT IN THE LOWER PARTS OF THE BASINS WITH LESSER IMPACTS AND OTHER MODELS PLACING IT FARTHER NORTH WITH GREATER IMPACTS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 87 72 89 70 86 / 30 20 30 20 30 PANAMA CITY 81 73 81 71 78 / 30 20 30 20 30 DOTHAN 84 70 88 65 85 / 60 20 10 10 20 ALBANY 82 70 91 64 83 / 60 30 10 10 10 VALDOSTA 88 71 91 68 85 / 30 30 30 10 20 CROSS CITY 86 73 86 71 82 / 10 30 30 20 30 APALACHICOLA 81 74 83 72 80 / 20 20 30 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...LAMERS SHORT TERM...DVD LONG TERM...DVD AVIATION...LAMERS MARINE...DVD FIRE WEATHER...LAMERS HYDROLOGY...DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:20 AM CDT | Severe Thunderstorm Warning | TAE | Walton | 40 min |
| Apr 25, 6:54 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Apr 25, 7:57 AM CDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 48 min |
| Apr 25, 8:03 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 42 min |
| Apr 25, 8:20 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 55 min |
| Apr 25, 9:14 AM CDT | Rip Current Statement | TAE | Bay | 16 hr |
| Apr 25, 10:22 AM CDT | Tornado Warning | TAE | Leon | 10 min |
| Apr 25, 11:24 AM CDT | Tornado Warning | TAE | Madison | 38 min |
| Apr 25, 11:30 AM CDT | Tornado Warning | TAE | Madison | 30 min |
| Apr 25, 3:47 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 25, 4:16 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 44 min |
| Apr 25, 4:41 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 49 min |
| Apr 25, 4:59 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 31 min |
| Apr 25, 5:30 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 45 min |
| Apr 25, 5:42 PM CDT | Special Marine Warning | TAE | 93 min | |
| Apr 25, 6:31 PM CDT | Special Marine Warning | TAE | 2 hr |
Nearby
Tornado Warnings in Florida, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.